Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 64, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 17, 2017, 3:16 PM CDT for Benton County, Buchanan County, Linn County, Iowa. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2017, 3:16 PM CDT (20:16 UTC)
- Expired
- May 17, 2017, 3:59 PM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, IA, Buchanan County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 135 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538
WUUS53 KDVN 172016
SVRDVN
IAC011-019-113-172115-
/O.NEW.KDVN.SV.W.0064.170517T2016Z-170517T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
316 PM CDT WED MAY 17 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Buchanan County in northeastern Iowa...
Northeastern Benton County in east central Iowa...
Northwestern Linn County in east central Iowa...
* Until 415 PM CDT
* At 316 PM CDT, a severe thunderstorm was located over Urbana, or 8
miles northeast of Vinton, moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Independence, Center Point, Urbana, Fairbank, Palo, Shellsburg,
Winthrop, Hazleton, Walker, Quasqueton, Lamont, Brandon, Rowley,
Aurora, Stanley, Wapsipinicon Golf Course, Fontana County Park,
Otterville, Jakway Park and Wildcat Bluff Park.
This includes Interstate 380 between mile markers 36 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4264 9161 4259 9161 4205 9181 4208 9196
4264 9206
TIME...MOT...LOC 2016Z 186DEG 32KT 4222 9188
HAIL...1.00IN
WIND...60MPH
$$
ERVIN9 follow-up statements
341
WWUS53 KDVN 172021
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
321 PM CDT WED MAY 17 2017
IAC011-019-113-172115-
/O.CON.KDVN.SV.W.0064.000000T0000Z-170517T2115Z/
Buchanan IA-Benton IA-Linn IA-
321 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR BUCHANAN...NORTHEASTERN BENTON AND NORTHWESTERN LINN COUNTIES...
At 321 PM CDT, a severe thunderstorm was located near Urbana, or 11
miles northeast of Vinton, moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Independence, Center Point, Urbana, Fairbank, Winthrop, Hazleton,
Walker, Quasqueton, Lamont, Rowley, Aurora, Stanley, Wapsipinicon
Golf Course, Fontana County Park, Otterville, Jakway Park, Wildcat
Bluff Park, Cheney, Winthrop Golf Course and Benton City Park.
This includes Interstate 380 between mile markers 36 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4264 9161 4259 9161 4210 9179 4215 9193
4264 9206
TIME...MOT...LOC 2021Z 187DEG 34KT 4228 9186
HAIL...1.00IN
WIND...60MPH
$$
ERVIN090
WWUS53 KDVN 172026
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
326 PM CDT WED MAY 17 2017
IAC011-019-113-172115-
/O.CON.KDVN.SV.W.0064.000000T0000Z-170517T2115Z/
Buchanan IA-Benton IA-Linn IA-
326 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR BUCHANAN...NORTHEASTERN BENTON AND NORTHWESTERN LINN COUNTIES...
At 326 PM CDT, a severe thunderstorm was located over Rowley, or 9
miles south of Independence, moving north at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Independence, Center Point, Urbana, Fairbank, Winthrop, Hazleton,
Walker, Quasqueton, Lamont, Rowley, Aurora, Stanley, Winthrop Golf
Course, Wapsipinicon Golf Course, Fontana County Park, Littleton,
Buchanan County Fairgrounds, Otterville, Spencers Grove and
Independence Airport.
This includes Interstate 380 between mile markers 36 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4264 9161 4259 9161 4215 9178 4218 9188
4264 9206
TIME...MOT...LOC 2026Z 188DEG 32KT 4233 9184
HAIL...1.00IN
WIND...60MPH
$$
ERVIN386
WWUS53 KDVN 172031
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
331 PM CDT WED MAY 17 2017
IAC011-113-172041-
/O.CAN.KDVN.SV.W.0064.000000T0000Z-170517T2115Z/
Benton IA-Linn IA-
331 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON AND
NORTHWESTERN LINN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4264 9161 4259 9161 4230 9172 4230 9187
4264 9206
TIME...MOT...LOC 2031Z 191DEG 34KT 4238 9181
$$
IAC019-172115-
/O.CON.KDVN.SV.W.0064.000000T0000Z-170517T2115Z/
Buchanan IA-
331 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR BUCHANAN COUNTY...
At 331 PM CDT, a severe thunderstorm was located over Rowley, or 7
miles southeast of Independence, moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Independence, Fairbank, Winthrop, Hazleton, Quasqueton, Lamont,
Rowley, Aurora, Stanley, Winthrop Golf Course, Wapsipinicon Golf
Course, Fontana County Park, Buchanan County Fairgrounds, Otterville,
Independence Airport, Jakway Park and Fontana Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4264 9161 4259 9161 4230 9172 4230 9187
4264 9206
TIME...MOT...LOC 2031Z 191DEG 34KT 4238 9181
HAIL...1.00IN
WIND...60MPH
$$
ERVIN238
WWUS53 KDVN 172037
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
337 PM CDT WED MAY 17 2017
IAC019-172115-
/O.CON.KDVN.SV.W.0064.000000T0000Z-170517T2115Z/
Buchanan IA-
337 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL BUCHANAN COUNTY...
At 337 PM CDT, a severe thunderstorm was located over Quasqueton, or
near Independence, moving north at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Independence, Winthrop, Hazleton, Quasqueton, Lamont, Rowley, Aurora,
Stanley, Winthrop Golf Course, Fontana County Park, Buchanan County
Fairgrounds, Jakway Park and Fontana Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4264 9161 4259 9161 4230 9172 4230 9187
4264 9193
TIME...MOT...LOC 2037Z 190DEG 32KT 4243 9178
HAIL...1.00IN
WIND...60MPH
$$
ERVIN934
WWUS53 KDVN 172041
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
341 PM CDT WED MAY 17 2017
IAC019-172115-
/O.CON.KDVN.SV.W.0064.000000T0000Z-170517T2115Z/
Buchanan IA-
341 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EASTERN BUCHANAN COUNTY...
At 340 PM CDT, a severe thunderstorm was located over Winthrop, or 7
miles east of Independence, moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Winthrop, Quasqueton, Lamont, Aurora, Stanley, Winthrop Golf Course
and Jakway Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4264 9161 4259 9161 4230 9172 4231 9182
4264 9186
TIME...MOT...LOC 2040Z 193DEG 35KT 4248 9174
HAIL...1.00IN
WIND...60MPH
$$
ERVIN776
WWUS53 KDVN 172044
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
344 PM CDT WED MAY 17 2017
IAC019-172115-
/O.CON.KDVN.SV.W.0064.000000T0000Z-170517T2115Z/
Buchanan IA-
344 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN BUCHANAN COUNTY...
At 344 PM CDT, a severe thunderstorm was located near Winthrop, or 9
miles northeast of Independence, moving north at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Winthrop, Lamont, Aurora, Stanley, Winthrop Golf Course and Jakway
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa.
LAT...LON 4264 9161 4259 9161 4246 9166 4246 9180
4264 9186
TIME...MOT...LOC 2044Z 189DEG 33KT 4253 9171
HAIL...1.00IN
WIND...60MPH
$$
ERVIN223
WWUS53 KDVN 172048
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
348 PM CDT WED MAY 17 2017
IAC019-172115-
/O.CON.KDVN.SV.W.0064.000000T0000Z-170517T2115Z/
Buchanan IA-
348 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN BUCHANAN COUNTY...
At 348 PM CDT, a severe thunderstorm was located near Aurora, or 11
miles northeast of Independence, moving north at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lamont, Aurora, Stanley and Jakway Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa.
LAT...LON 4264 9161 4259 9161 4253 9163 4251 9177
4264 9186
TIME...MOT...LOC 2048Z 186DEG 32KT 4257 9170
HAIL...1.00IN
WIND...60MPH
$$
ERVIN828
WWUS53 KDVN 172051
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
351 PM CDT WED MAY 17 2017
IAC019-172115-
/O.CON.KDVN.SV.W.0064.000000T0000Z-170517T2115Z/
Buchanan IA-
351 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN BUCHANAN COUNTY...
At 351 PM CDT, a severe thunderstorm was located over Aurora, or 12
miles southeast of Oelwein, moving north at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lamont, Aurora, Stanley and Jakway Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa.
LAT...LON 4264 9161 4259 9161 4253 9163 4254 9175
4264 9181
TIME...MOT...LOC 2051Z 186DEG 32KT 4259 9170
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ERVIN409
WWUS53 KDVN 172059
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
359 PM CDT WED MAY 17 2017
IAC019-172108-
/O.CAN.KDVN.SV.W.0064.000000T0000Z-170517T2115Z/
Buchanan IA-
359 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUCHANAN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled. However
gusty winds are still possible with this thunderstorm.
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa.
LAT...LON 4264 9161 4259 9161 4253 9163 4254 9175
4264 9181
TIME...MOT...LOC 2058Z 186DEG 32KT 4266 9169
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:24 PM CDT, 52 minutes earlier.
Area forecast discussion, May 17, 2:24 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 224 PM CDT Wed May 17 2017 .SYNOPSIS... Issued at 221 PM CDT Wed May 17 2017 Abbreviated early issuance AFD to get ready for convective event. Water vapor showing neg tilted upper wave on track acrs southeastern Neb. After potentail convective severe event this afternoon and evening, a reprieve with cooler conditions on Thu. Then the next main upstream large cut-off upper low will roll out to the upper Midwest for a wet end to the week and start to the weekend. Generally cooler Sunday into earlier next week, with another wave digging from the northwest for another precip event toward mid next week. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 221 PM CDT Wed May 17 2017 Will have to watch for isolated to sctrd elevated storms with hail potential ahead of the "main show" for the rest of the afternoon, but the main severe weather event currently gathering steam/"bubbling" in sfc pressure falls max over the MO RVR Valley. Strong wing of lift into current mesoanalysis-indicated already strongly sheared environment in place acrs the local area, supportive of enhanced severe weather risk acrs the area especially along and west of the MS RVR. Most of latest run HiRes/CAM's continue to suggest an arching wing or two of broken line of supercells, mixed with a few strong convective clusters, moving rapidly at 50-60 MPH in from the west- southwest mainly after 21z, with prime impact window from 5 PM to 8 or 9 PM CDT before the brunt of the activity blows eastward. Again speed of storms to complicate matters and increase danger aspect. Current CAPEs of 1000-1500 J/KG acrs the region may increase a bit more through early evening, while brunt of Cap/EML starts to migrate eastward. This should be adequate for such strong shear profiles to work with for all modes of severe weather, with tornadoes and large hail the prime threats. But lingering concern that limited CAPE for such strong shear profiles, may actually limit a higher end severe weather event such as if we had 3000+ CAPEs. The tornado threat may be limited to the initial incoming line as long as llvl winds have some type of southeasterly direction component, but then switch to more hail and damaging winds, as llvl ambient environmental winds go south-southwest making for a more uniform vertical profile, but still very high in speed shear. Some isolated to sctrd showers and storms may linger acrs the northern half of the CWA after the main line exits off to the east- northeast through midnight, but then mainly dry into Thu morning or just some wrap-around showers in the far north as upper level cyclone pivots acrs northern WI and induces wrap-around. Thu...after wrap around showers decrease in the north, this day mainly dry and cooler in between two upper cyclones, with varying amounts of cloud cover. LLVL baroclinicity aligns and tightens along and south of the DVN CWA into the evening, with northeast post- frontal boundary layer winds keeping temps in the 60s to low 70s acrs much of the area. ..12.. .LONG TERM...(Thursday Night through next Wednesday) ISSUED AT 221 PM CDT Wed May 17 2017 Active weather pattern to continue through the period with chances of rain and thunderstorms through the beginning of the weekend and then again midweek next week. Previously discussed issues with model inconsistency still remains with this package. This, along with the threat for severe weather today has led to heavy use of blended guidance for the long term. Overall agreement in the large scale pattern through the period means that the mesoscale details need to be worked out and thus lead to most of uncertainty throughout the period. Gibbs && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1241 PM CDT Wed May 17 2017 Brisk southerly sfc winds gusting over 30 KTS along with passing mainly VFR clouds will be the main story this afternoon before the main line of storms is expected to move into the local area from the southwest later this afternoon and evening. An isolated storm to wdly sctrd storms, though, is possible over the area ahead of the main line, thus may keep VCNTY wording although that may be heavy handed if current RADAR trends remain consistent. Have tried to time a 1-2 hour window when a passing line of severe storms will move northeastward through the TAF sites again during late afternoon into early-mid evening. Then VCNTY for a few hours for lingering isolated to sctrd storms behind the main line through mid to late evening, then trend dry from midnight into Thu morning. Sfc winds veering to the west at 10-20 KTS late tonight into Thu morning, with cigs lowering to low VFR to MVFR in the main low pressure storm system's wrap around cloud deck. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...Gibbs AVIATION...12
Hazardous weather outlook, May 17, 3:02 AM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 302 AM CDT Wed May 17 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-180815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 302 AM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Scattered thunderstorms are expected this morning. The main threats are lightning and hail to penny size. More widespread thunderstorms are expected this afternoon and evening. Fast-moving storms could produce damaging winds around 70 mph and tornadoes. A secondary threat is large hail. A south wind will gust around 40 mph this afternoon. Drivers of high profile vehicles should use caution. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a risk of thunderstorms late Thursday night through Saturday evening. It is too early to determine the severe weather risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected between 2 PM and 10 PM CDT today. RP Kinney/08
In the hours before
Special weather statement, May 17, 9:16 AM CDT, 6 hours before
Special Weather Statement
National Weather Service Quad Cities IA/IL
916 AM CDT WED MAY 17 2017
ILC073-131-161-IAC163-171445-
Rock Island-Mercer-Henry-Scott-
916 AM CDT WED MAY 17 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROCK ISLAND...
EASTERN MERCER...WESTERN HENRY AND SOUTHEASTERN SCOTT COUNTIES UNTIL
945 AM CDT...
At 916 AM CDT, a strong thunderstorm was located over Viola, or 10
miles east of Aledo, moving northeast at 55 mph.
Dime size hail is possible with this storm.
Locations impacted include...
Moline, Bettendorf, East Moline, Silvis, Colona, Milan, Le Claire,
Coal Valley, Burgess, Hampton, Orion, Port Byron, Rapids City, Viola,
Matherville, Sherrard, Riverdale, Oak Grove, Cleveland and North
Henderson.
This includes the following highways...
Interstate 80 in Iowa between mile markers 301 and 306.
Interstate 80 in Illinois between mile markers 1 and 16.
Interstate 74 in Illinois between mile markers 1 and 25.
Interstate 88 between mile markers 1 and 9.
Interstate 280 between mile markers 16 and 18.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4115 9042 4115 9044 4112 9044 4107 9048
4114 9070 4168 9043 4159 9017 4158 9018
4158 9014 4157 9010
TIME...MOT...LOC 1416Z 205DEG 49KT 4118 9055
ERVINLocal storm report, May 17, 9:18 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
918 AM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL 2 NNW BETTENDORF 41.58N 90.49W
05/17/2017 E0.75 INCH SCOTT IA TRAINED SPOTTER
&&
ALEXGLocal storm report, May 17, 3:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL MARENGO 41.80N 92.07W
05/17/2017 M0.25 INCH IOWA IA EMERGENCY MNGR
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 1:23 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Jones and 3 more | 37 min |
| May 17, 8:50 AM CDT | Special Weather Statement | DVN | Scott | 25 min |
| May 17, 3:36 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones, Linn | 54 min |
| May 17, 3:38 PM CDT | Tornado Warning | DVN | Jefferson, Keokuk, Washington | 52 min |
| May 17, 3:45 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Van Buren | 30 min |
| May 17, 3:49 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Van Buren, Washington | 41 min |
| May 17, 3:55 PM CDT | Tornado Warning | DVN | Des Moines, Henry, Lee, Louisa, Van Buren | 50 min |
| May 17, 4:23 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Washington | 44 min |
| May 17, 4:40 PM CDT | Tornado Warning | DVN | Des Moines, Henry, Louisa, Muscatine | 50 min |
| May 17, 5:03 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Keokuk | 57 min |
| May 17, 5:24 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 30 min |
| May 17, 5:39 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Van Buren, Washington | 66 min |
| May 17, 5:50 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Linn and 1 more | 55 min |
| May 17, 5:54 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 51 min |
| May 17, 6:01 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Lee, Van Buren | 59 min |
| May 17, 6:19 PM CDT | Tornado Warning | DVN | Johnson, Louisa, Washington | 41 min |
| May 17, 6:28 PM CDT | Flash Flood Warning | DVN | Johnson, Linn | 3 hr |
| May 17, 6:31 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Cedar, Clinton, Delaware, Dubuque, Jackson and 5 more | 59 min |
| May 17, 6:32 PM CDT | Tornado Warning | DVN | Delaware, Dubuque, Jones, Linn | 43 min |
| May 17, 6:38 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Louisa, Muscatine, Washington | 52 min |
| May 17, 6:48 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Muscatine | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.